Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 23, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 25, 2001, 3:30 AM CST for Wayne County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2001, 3:30 AM CST (09:30 UTC)
- Expired
- Feb 25, 2001, 4:30 AM CST
- In force
- 60 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Wayne County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1864 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 250929 SVRMOB MSC153-251030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 330 AM CST SUN FEB 25 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 430 AM CST * AT 330 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF MULBERRY...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MULBERRY BY 335 AM CST STRENGTHFORD BY 345 AM CST CLARA BY 400 AM CST WOODWARDS BY 405 AM CST STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THIS STORSM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 3:05 AM CST, 25 minutes earlier.
Area forecast discussion, Feb 25, 3:05 AM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 305 AM CST SUN FEB 25 2001 MODELS SIMILAR IN SLOWLY BRINING COLD FRONT CURRENTLY MOVING INTO MISSISSIPPI INTO FA TODAY...DROPPING SLOWLY TO THE COAST BY EARLY MONDAY MORNING...THEN REMAINING NEARLY STATIONARY ALONG OR JUST OFFSHORE OF THE FA THROUGH MID WEEK AS UPPER FLOW BECOMES ZONAL. STRONGEST UPPER DYNAMICS LIFTING OUT...BUT SPC HAS INLAND ZONES OUTLOOKED SLIGHT SVR WITH LOW-LEVEL CONVERGENCE AHEAD OF FRONT AND PROGGED INSTABILITIES OVER FA THROUGH THIS AFTERNOON. 00Z SOUNDINGS ALSO INDICATED PRESENCE OF DRY AIR ALOFT...WHICH COULD SUPPORT POTENTIAL FOR LARGE HAIL AND DAMAGING WIND GUSTS WITH ANY SQUALL LINE DEVELOPMENT ALONG FRONT TODAY. MAY SEE A FEW ISOLATED SUPERCELLS THIS MORNING...BUT LO-MID LEVEL SHEAR PROGGED TO RELAX OVER FA BY MIDDAY. WW38 WILL EXPIRE AT 3AM...AND ALTHOUGH A FEW MORE ISOLATED STRONG STORMS MAY OCCUR THROUHG MID MORNING...LEANING TOWARD NOT ISSUING A NEW WATCH ATTM. WITH FRONTAL BOUNDARY HUNG UP NEAR COAST OR OVER MARINE ZONES EARLY THIS WEEK EXPECT SOME RAIN CHANCES ...THOUGH SMALLER...TO CONTINUE THROUGH MON NIGHT. FOR THE EXTENDED...FRONTAL BOUNDARY MOVES BACK N AS WARM FRONT ON WEDNESDAY WITH SERIES OF LO PRES MOVG NE ALONG BOUNDARY FINALLY RESULTING IN COLD FRONT PUSHING S AND E OF FCST ZONES BY THU NIGHT AND HIGH PRES BUILDING IN. BRIEF DRYING THU AND EARLY FRI AS HIGH BUILDS IN...ESPECIALLY OVER INTERIOR ZONES...BUT LOW PRES PROGGED TO DEVELOP OVER WRN GULF FRI NIGHT AND MOVE NE...BRINGING A RETURN TO RAIN CHANCES FRI NIGHT AND SAT. FIRE WEATHER...NO FIRE WX CONCERNS AT THIS TIME. COASTAL WATERS...IN SHORT TERM WILL MAINTAIN SCAS 20-60NM TODAY...WITH SCEC NEARSHORE ZONES. WINDS AND SEAS DIMINISHING TONIGHT THROUGH TUE. PRELIM NUMBERS... MOB TE 075/055 070/054 073 12632 PNS TE 074/058 070/057 071 12632 DTS TE 074/055 070/056 071 12632 GZH TE 074/049 069/047 068 12632 2R0 TE 073/046 068/047 065 12522 61A TE 074/049 069/047 068 12632 .MOB... AL...SMALL CRAFT ADVSY TODAY AND TONIGHT GMZ670. FL...SMALL CRAFT ADVSY TODAY AND TONIGHT GMZ675. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 4:08 AM CST | Severe Thunderstorm Warning | MOB | Greene, Perry | 52 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.